Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 196, NWS Baltimore/Washington

October 2, 2021

NWS Baltimore/Washington issued this small craft advisory at Oct 2, 2021, 4:29 AM EDT. It took effect at Oct 2, 2021, 4:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2021, 4:29 AM EDT (08:29 UTC)
In effect from
Oct 2, 2021, 4:00 PM EDT
Expired
Oct 3, 2021, 4:00 AM EDT
In force
12 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted.

760 
WHUS71 KLWX 020829
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
429 AM EDT Sat Oct 2 2021

ANZ533-534-537-541>543-021630-
/O.NEW.KLWX.SC.Y.0196.211002T2000Z-211003T0800Z/
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
429 AM EDT Sat Oct 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT SUNDAY...

* WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected.

* WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, 
  Tidal Potomac from Cobb Island MD to Smith Point VA, Choptank 
  River to Cambridge MD and the Little Choptank River, Patuxent 
  River to Broomes Island MD, and Tangier Sound and the inland 
  waters surrounding Bloodsworth Island.

* WHEN...From 4 PM this afternoon to 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
907 
WHUS71 KLWX 021503
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
1103 AM EDT Sat Oct 2 2021

ANZ533-534-537-541>543-022315-
/O.CON.KLWX.SC.Y.0196.211002T2000Z-211003T0800Z/
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
1103 AM EDT Sat Oct 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EDT SUNDAY...

* WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected.

* WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, 
  Choptank River to Cambridge MD and the Little Choptank River, 
  Patuxent River to Broomes Island MD, Tangier Sound and the 
  inland waters surrounding Bloodsworth Island, and Tidal 
  Potomac from Cobb Island MD to Smith Point VA.

* WHEN...From 4 PM this afternoon to 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
826 
WHUS71 KLWX 022345
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
745 PM EDT Sat Oct 2 2021

ANZ533-534-537-541>543-030745-
/O.CON.KLWX.SC.Y.0196.000000T0000Z-211003T0800Z/
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
745 PM EDT Sat Oct 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WHAT...South winds 10 to 15 kt with gusts up to 20 kt.

* WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, 
  Choptank River to Cambridge MD and the Little Choptank River, 
  Patuxent River to Broomes Island MD, Tangier Sound and the 
  inland waters surrounding Bloodsworth Island, and Tidal 
  Potomac from Cobb Island MD to Smith Point VA.

* WHEN...Until 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
219 
WHUS71 KLWX 030053
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
853 PM EDT Sat Oct 2 2021

ANZ542-030200-
/O.CAN.KLWX.SC.Y.0196.000000T0000Z-211003T0800Z/
Patuxent River to Broomes Island MD-
853 PM EDT Sat Oct 2 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

ANZ533-534-537-541-543-030800-
/O.CON.KLWX.SC.Y.0196.000000T0000Z-211003T0800Z/
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Choptank River to Cambridge MD and the Little Choptank River-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
853 PM EDT Sat Oct 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WHAT...South winds 10 to 15 kt with gusts up to 20 kt.

* WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, 
  Choptank River to Cambridge MD and the Little Choptank River, 
  Tangier Sound and the inland waters surrounding Bloodsworth 
  Island, and Tidal Potomac from Cobb Island MD to Smith Point 
  VA.

* WHEN...Until 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Oct 2, 3:55 AM EDT, 34 minutes earlier.

Area forecast discussion, Oct 2, 3:55 AM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
355 AM EDT Sat Oct 2 2021

.SYNOPSIS...

High pressure will move offshore later today. Upper level low
pressure will settle over the Tennessee Valley Tuesday while
upper level ridge builds over the Mid-Atlantic Wednesday. Low
pressure will impact the area toward the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...

Some patchy fog in the western zones will burn off by mid-
morning. Skies will become mostly sunny as temperatures quickly
climb from the upper 40s and near 50 to near 80 by mid-
afternoon.

High pressure will shift southeastward out of our region later this
afternoon. As the high shifts away, a south to southwest flow will
bring in warmer and more humid conditions today, tonight and during
the day Sunday.

Clouds will increase from west to east on Sunday as an upper level
trough approaches from the west. There is a chance for showers in
the Appalachians and the Shenandoah Valley Sunday afternoon.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...

The chance for showers will extend farther east to the I-95 corridor
Sunday night as the high pressure breaks down.

A low pressure system will track eastward out of the Great Lakes
region towards New England Monday as it drags its associated cold
front across our area. As a result, showers and perhaps some
embedded thunderstorms are likely throughout the day.

While the threat for thunderstorms diminish Monday night with the
loss of heating, the chance for showers lingers to the Bay.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...

Upper level ridging will build over the area Tue into Wed
downstream of an upper level low over the TN Valley. Scattered
light showers will be possible Tue into Wed along a weakening
frontal zone, but bulk of the inclement/unsettled weather is
likely to occur during the second half of next week particularly
toward the end of it as vertically stacked low pressure lifts
out from the TN Valley into the Great Lks. While the second half
of next week looks unsettled, I'm not completely sold on any
particular day having a significant flooding risk at this time.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...

High pressure will be in control over all terminals through
Saturday leading to light winds and clear skies (VFR
conditions). Some patchy fog near the CHO and MRB terminals
early this morning should burn off around mid-morning. Energy
ahead of an upper level trough may bring a threat for showers
and thunderstorms to all terminals on Sunday. The terminals with
the slightly higher risk for restrictions will be the MRB and
CHO terminals with possible subVFR conditions from showers and
thunderstorms.

CIG and perhaps VSBY restrictions are expected Monday in lower
clouds and precip associated with showers ahead of a cold front.

Showers possible Tue into Wed, but probabilities of flight
restrictions appear low at this time.

&&

.MARINE...

Small craft conditions later this afternoon into this evening
and again Sunday night into Monday evening. Winds diminish
Monday night into Tuesday.

Winds generally below SCA Tue through Thu.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.

&&

SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...KLW
LONG TERM...LFR
AVIATION...LFR/KLW
MARINE...LFR/KLW
Hazardous weather outlook, Oct 1, 5:44 PM EDT, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
544 PM EDT Fri Oct 1 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-021000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
544 PM EDT Fri Oct 1 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a potential for heavy rain, which may lead to isolated
instances of flooding Monday and again for Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-021000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
544 PM EDT Fri Oct 1 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a potential for heavy rain, which may lead to isolated
instances of flooding Monday and again for Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-021000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
544 PM EDT Fri Oct 1 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a potential for heavy rain, which may lead to isolated
instances of flooding Monday and again for Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.